Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Lake Charles, LA

May 24, 20154 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 24, 2015, 5:28 PM CDT for 4 parishes in Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 5:28 PM CDT (22:28 UTC)
Expired
May 24, 2015, 6:30 PM CDT
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:49 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS54 KLCH 242228
SVRLCH
LAC045-097-099-101-242330-
/O.NEW.KLCH.SV.W.0049.150524T2228Z-150524T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 PM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  EAST CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 630 PM CDT

* AT 527 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
  THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LAKE PELBA TO 
  NEAR GLENCOE...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW IBERIA...MORGAN CITY...CATAHOULA...BREAUX BRIDGE...FRANKLIN...
  ST. MARTINVILLE...PATTERSON...JEANERETTE...BERWICK...BAYOU VISTA...
  STEPHENSVILLE...BALDWIN...HENDERSON...LOREAUVILLE...CHARENTON...
  COTE BLANCHE ISLAND...AMELIA...BUTTE LA ROSE...LAKE PELBA AND
  ATCHAFALAYA NATIONAL WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 2952 9121 2952 9143 2963 9140 2954 9149
      2963 9155 2963 9165 2976 9161 2976 9165
      2974 9181 3053 9185 3044 9164 3030 9162
      3023 9148 3010 9146 3004 9122 2998 9126
      2984 9121 2981 9110 2962 9108
TIME...MOT...LOC 2222Z 266DEG 17KT 3035 9171 2985 9170 

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:33 PM CDT, 55 minutes earlier.

Area forecast discussion, May 24, 4:33 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT SUN MAY 24 2015

.DISCUSSION...
THE UPPER LEVEL DISTURBANCE AND ASSOCIATED MCS THAT DEVELOP LAST
NIGHT OVER TEXAS AND MOVE INTO THE FORECAST AREA THIS
MORNING...AND IS NOW OVER THE EASTERN PORTIONS OF THE FORECAST
AREA. HEAVY RAINFALL WILL BE POSSIBLE FOR ANOTHER COUPLE OF HOURS
OVER LOWER ACADIANA...ALTHOUGH THIS AREA CAN PROBABLY HANDLE THE
RAINFALL BETTER THAN OTHER PORTIONS OF THE FORECAST AREA.
ALSO...THERE IS A SLIGHT RISK OF A SEVERE STORM IN THAT AREA AHEAD
OF THE MAIN BAND...MAINLY FROM A QUICK SPIN UP OR WIND DAMAGE. A
TORNADO WATCH IS OUT UNTIL 8 PM FOR THAT AREA...BUT MAY BE
CANCELLED BEFORE THEN...IF THE CURRENT TRENDS CONTINUE.

AIR MASS BEHIND THIS DISTURBANCE HAS STABILIZED...AND LATEST
GUIDANCE IS A BIT DRIER AND NOT AS ROBUST WITH ANY SIGNIFICANT
DEVELOPMENT TONIGHT. THEREFORE...HAVE REDUCED POPS TO CHANCE
CATEGORY AND ALSO REMOVED THE FLASH FLOOD WATCH FOR TONIGHT.

THE NEXT SHORT WAVE IS EXPECTED TO FIRE OFF CONVECTION ON MONDAY
MORNING OVER CENTRAL AND EAST TEXAS...WITH THIS ACTIVITY
PROPAGATING INTO THE FORECAST AREA LATE MONDAY MORNING INTO THE
AFTERNOON HOURS. STILL VERY HIGH MOISTURE ENVIRONMENT WILL BE IN
PLACE WITH EFFICIENT HIGH RAINFALL RATE STORMS POSSIBLE. SO THE
FLASH FLOOD WATCH WILL GO BACK INTO EFFECT ON MONDAY AS RAINFALL
AMOUNTS TODAY HAVE KEPT GROUNDS WET AND HIGH HYDROLOGIC FLOWS.
ALSO...WITH ACTIVITY EXPECTED LATER IN THE DAY...ENOUGH DAYTIME
HEATING WILL BE POSSIBLE WITH INCREASED INSTABILITY...THAT AGAIN A
SLIGHT RISK FOR SOME SEVERE STORMS...WITH DAMAGING WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING...THE MAIN HAZARDS OTHER THAN
THE HEAVY RAINFALL.

THE UPPER LEVEL PATTERN DOES NOT REALLY CHANGE UNTIL WEDNESDAY. SO
HIGH RAIN CHANCES WITH POSSIBILITY OF HEAVY RAIN WILL CONTINUE
THROUGH TUESDAY.

RUA

&&

.MARINE...
MODERATE ONSHORE FLOW WILL CONTINUE THROUGH TUESDAY AS THE
PRESSURE GRADIENT REMAINS TIGHT BETWEEN LOWER PRESSURE OVER THE
PLAINS AND HIGH PRESSURE OVER THE SOUTHEAST U.S. THEREFORE...SMALL
CRAFT EXERCISE CAUTION WILL CONTINUE THROUGH MONDAY NIGHT.
ALSO...THE MODERATE ONSHORE FLOW WILL KEEP TIDE LEVELS ALONG THE
COAST BETWEEN 1/2 AND 1 FOOT ABOVE PREDICTED LEVELS.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  83  69  83 /  60  70  70  60
LCH  73  85  73  85 /  40  60  60  60
LFT  72  85  72  84 /  60  60  60  60
BPT  74  84  73  85 /  40  60  70  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR LAZ027>032-041-042-073-074.

TX...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR TXZ180-201-215-216-259>262.

GM...SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY MORNING FOR GMZ450-
     452-455-470-472-475.

&&

PUBLIC...07
Hazardous weather outlook, May 24, 4:59 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CDT SUN MAY 24 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
459 AM CDT SUN MAY 24 2015

...FLASH FLOOD WATCH IN EFFECT FROM THIS MORNING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS MORNING AS
AN UPPER LEVEL DISTURBANCE MOVE ACROSS THE REGION. GUSTY WINDS
AND TORRENTIAL RAINFALL MAY OCCUR IN CENTRAL AND WESTERN
LOUISIANA AND SOUTHEAST TEXAS AS THIS LINE OF STORMS MOVES
THROUGH. A BRIEF BREAK FROM THE RAINFALL MAY OCCUR IN THE LATE
AFTERNOON OR EVENING, HOWEVER MORE SHOWERS AND STORMS ARE
EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY,
HOWEVER THE MAIN THREAT WILL BE FLOODING FROM HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

POTENTIALLY HEAVY RAINFALL MAY OCCUR AGAIN MONDAY INTO TUESDAY
MORNING WITH A FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF THE
AREA THROUGH TUESDAY MORNING. GUSTY WINDS MAY ALSO ACCOMPANY SOME
THUNDERSTORMS EARLY IN THE WEEK.

SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR ANY SEVERE WEATHER.

GMZ430-432-435-450-452-455-470-472-475-251000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
459 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING ACROSS THE
COASTAL WATERS. STRONG GUSTY WINDS MAY OCCUR ALONG WITH FREQUENT
LIGHTNING AND LOCALLY HIGHER SEAS.

A FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP A MODERATE TO STRONG
ONSHORE FLOW IN PLACE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH EARLY
WEEK. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORM. RAIN CHANCES
WILL DECREASE PAST TUESDAY, HOWEVER ISOLATED STORMS WILL REMAIN
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 24, 12:18 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CDT SUN MAY 24 2015

LAZ027-030-031-041-042-073-074-241800-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-BEAUREGARD LA-ALLEN LA-
JEFFERSON DAVIS LA-VERNON LA-
1218 PM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...NORTHEASTERN
CAMERON...CENTRAL JEFFERSON DAVIS...BEAUREGARD...SOUTHWESTERN VERNON
AND SOUTHWESTERN ALLEN PARISHES UNTIL 100 PM CDT...

AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ORETTA TO NEAR GRAND
LAKE...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...WESTLAKE...IOWA...ROSEPINE...REEVES...DE
RIDDER...MOSS BLUFF...LAKE CHARLES REGIONAL AIRPORT...RAGLEY...
FIELDS...DE QUINCY...LACASSINE NATIONAL WILDLIFE REFUGE...SINGER...
HAYES...GRAND LAKE...DERIDDER...DEQUINCY...GILLIS AND BULLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2991 9265 2998 9327 3005 9328 3005 9333
      3004 9333 3057 9362 3096 9328
TIME...MOT...LOC 1718Z 245DEG 25KT 3051 9349 3007 9327

MM
Local storm report, May 24, 12:57 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     TSTM WND DMG     6 NW BUNA               30.51N 94.02W
05/24/2015                   JASPER             TX   LAW ENFORCEMENT

            REPORT OF SEVERAL TREES DOWN NEAR CR 634 AND 1004

&&

TWH
Special weather statement, May 24, 1:38 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
138 PM CDT SUN MAY 24 2015

LAZ028-031-042-043-241900-
ALLEN-ACADIA-JEFFERSON DAVIS-RAPIDES-
138 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON
DAVIS...SOUTHWESTERN RAPIDES...WESTERN ACADIA AND ALLEN PARISHES...

AT 135 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OBERLIN TO NEAR KINDER TO NEAR WELSH...AND MOVING
EAST AT 10 MPH WHILE INDIVIDUAL CELLS ARE MOVING NORTH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
JENNINGS...OAKDALE...WELSH...KINDER...OBERLIN...ELTON...ELIZABETH...
FENTON...MITTIE...ALLEN PARISH AIRPORT...HARMONY...PINE ISLAND AND
HATHAWAY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3089 9264 3024 9263 3025 9291 3045 9293
      3087 9295 3087 9282 3089 9281
TIME...MOT...LOC 1835Z 264DEG 9KT 3064 9282 3042 9282 3026 9283

K. KUYPER
Special weather statement, May 24, 2:01 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CDT SUN MAY 24 2015

LAZ027-028-031-032-241945-
ALLEN-EVANGELINE-VERNON-RAPIDES-
201 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL VERNON...
WESTERN RAPIDES...NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN
PARISHES...

AT 200 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CLIFTON TO ELIZABETH...AND MOVING EAST AT 10 MPH
WHILE INDIVIDUAL CELLS ARE MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...GLENMORA...BOYCE...HINESTON...LENA...ALEXANDRIA
INTERNATIONAL AIRPORT...ELMER...GARDNER...OTIS...SIEPER...
CALCASIEU...FOREST HILL...MCNARY AND UNION HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3149 9270 3145 9271 3142 9269 3140 9269
      3139 9265 3141 9253 3095 9248 3090 9249
      3090 9260 3089 9260 3089 9282 3142 9285
      3143 9284 3144 9281 3145 9281 3145 9280
      3151 9273
TIME...MOT...LOC 1900Z 277DEG 24KT 3130 9283 3088 9277

K. KUYPER
Special weather statement, May 24, 3:22 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT SUN MAY 24 2015

LAZ028-029-032-033-242045-
ST. LANDRY-EVANGELINE-AVOYELLES-RAPIDES-
322 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN RAPIDES...
ST. LANDRY...EASTERN EVANGELINE AND AVOYELLES PARISHES...

AT 319 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
EFFIE TO NEAR LAWTELL...THE LINE WAS MOVING EAST AT 15 MPH... WHILE
INDIVIDUAL CELLS ALONG THE LINE WERE MOVING RAPIDLY TO THE NORTH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...VILLE PLATTE...MARKSVILLE...BUNKIE...SIMMESPORT...KROTZ
SPRINGS...MELVILLE...MOREAUVILLE...CHENEYVILLE...PALMETTO...MORROW...
BORDELONVILLE...EFFIE...BAYOU CURRENT...PORT BARRE...COTTONPORT...
MANSURA...WASHINGTON...HESSMER AND EVERGREEN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3134 9203 3132 9200 3128 9202 3127 9199
      3126 9201 3122 9199 3123 9192 3127 9195
      3130 9190 3123 9180 3119 9168 3114 9172
      3104 9173 3098 9180 3086 9182 3071 9173
      3056 9176 3051 9174 3052 9229 3119 9229
TIME...MOT...LOC 2019Z 291DEG 17KT 3117 9215 3055 9216

K. KUYPER
Special weather statement, May 24, 4:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT SUN MAY 24 2015

LAZ045-053>055-242245-
ST. MARY-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-
442 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IBERIA...ST. MARY AND
ST. MARTIN PARISHES...

AT 441 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CECILIA TO 6 MILES SOUTHWEST OF LYDIA...AND
MOVING NORTHEAST AT 15 MPH WHILE INDIVIDUAL CELLS ARE MOVING NORTH
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...MORGAN CITY...CATAHOULA...BREAUX BRIDGE...
FRANKLIN...ST. MARTINVILLE...PATTERSON...JEANERETTE...BERWICK...BAYOU
VISTA...STEPHENSVILLE...CYPREMORT POINT...BURNS POINT...AVERY
ISLAND...BALDWIN...HENDERSON...LOREAUVILLE...CHARENTON AND COTE
BLANCHE ISLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2959 9109 2949 9134 2953 9142 2963 9140
      2953 9153 2963 9155 2963 9164 2975 9161
      2976 9160 2972 9185 2983 9180 2982 9196
      3018 9189 3039 9194 3039 9166 3010 9148
      3006 9129 2986 9122 2979 9110
TIME...MOT...LOC 2141Z 233DEG 23KT 3039 9184 2984 9182

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:29 AM CDTSpecial Marine WarningLCH61 min
May 24, 9:31 AM CDTSpecial Marine WarningLCH59 min
May 24, 10:13 AM CDTRiver Flood WarningLCHAvoyelles, Rapides37 days
May 24, 10:28 AM CDTSpecial Marine WarningLCH62 min
May 24, 11:29 AM CDTSpecial Marine WarningLCH61 min
May 24, 11:39 AM CDTSpecial Weather StatementLCHCameron51 min
May 24, 12:18 PM CDTSpecial Weather StatementLCHBeauregard, Calcasieu42 min
May 24, 12:39 PM CDTSpecial Marine WarningLCH36 min
May 24, 1:18 PM CDTSpecial Marine WarningLCH57 min
May 24, 1:38 PM CDTSpecial Weather StatementLCHAllen, Jefferson Davis22 min
May 24, 2:01 PM CDTSpecial Weather StatementLCHRapides44 min
May 24, 2:14 PM CDTSpecial Marine WarningLCH61 min
May 24, 3:16 PM CDTSpecial Marine WarningLCH59 min
May 24, 3:22 PM CDTSpecial Weather StatementLCHAvoyelles, Saint Landry23 min
May 24, 4:05 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more39 hr
May 24, 4:29 PM CDTSpecial Marine WarningLCH2 hr
May 24, 4:42 PM CDTSpecial Weather StatementLCHSaint Martin, St. Mary63 min
May 24, 6:28 PM CDTAreal Flood AdvisoryLCHIberia, Saint Martin, St. Mary3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.